Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 1, 2006, 6:13 PM MDT for Goshen County, Wyoming. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2006, 6:13 PM MDT (00:13 UTC)
- Expired
- Aug 1, 2006, 7:01 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 6:40 PM MDT | TSTM WND GST 60 | La Grange, WY | FLAG TORN OFF POLE AT USPS AND 2 INCH BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 020013 SVRCYS WYC015-020115- /O.NEW.KCYS.SV.W.0097.060802T0013Z-060802T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT TUE AUG 1 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING * UNTIL 715 PM MDT * AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF HAWK SPRINGS RECREATION AREA...OR ABOUT 35 MILES NORTHEAST OF CHEYENNE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LA GRANGE AND 6 MILES SOUTH OF HAWK SPRINGS RECREATION AREA BY 645 PM MDT... LAT...LON 4177 10460 4157 10459 4157 10405 4181 10406 $$ RUBIN
6 follow-up statements
000 WWUS55 KCYS 020021 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 620 PM MDT TUE AUG 1 2006 WYC015-020115- /O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 620 PM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF HWY 85 MILE MARKER 60...OR ABOUT 32 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 MILE MARKER 60 BY 635 PM MDT... HWY 85 AT HIGHWAY 151 AND 9 MILES SOUTH OF HAWK SPRINGS BY 640 PM MDT... LA GRANGE AND HAWK SPRINGS RECREATION AREA BY 645 PM MDT... LAT...LON 4178 10454 4157 10454 4157 10405 4181 10406 $$ RUBIN
000 WWUS55 KCYS 020027 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 627 PM MDT TUE AUG 1 2006 WYC015-020115- /O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 627 PM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF HWY 85 AT HIGHWAY 151...OR ABOUT 30 MILES SOUTH OF TORRINGTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 MILE MARKER 60 BY 635 PM MDT... HWY 85 AT HIGHWAY 151 AND 9 MILES SOUTH OF HAWK SPRINGS BY 640 PM MDT... LA GRANGE AND HAWK SPRINGS RECREATION AREA BY 645 PM MDT... LAT...LON 4178 10446 4157 10446 4157 10405 4189 10406 $$ RUBIN
000 WWUS55 KCYS 020035 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 635 PM MDT TUE AUG 1 2006 WYC015-020115- /O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 635 PM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HWY 85 AT HIGHWAY 151...OR ABOUT 27 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAWK SPRINGS RECREATION AREA AND LA GRANGE BY 640 PM MDT... LAT...LON 4181 10436 4157 10437 4157 10405 4188 10406 $$ RUBIN
000 WWUS55 KCYS 020044 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 643 PM MDT TUE AUG 1 2006 WYC015-020115- /O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 643 PM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWK SPRINGS RECREATION AREA...OR ABOUT 26 MILES SOUTH OF TORRINGTON...MOVING EAST AT 35 MPH. LAT...LON 4183 10429 4156 10429 4157 10405 4185 10406 $$ RUBIN
000 WWUS55 KCYS 020054 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 654 PM MDT TUE AUG 1 2006 WYC015-020115- /O.CON.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 654 PM MDT TUE AUG 1 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHERN GOSHEN COUNTY... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR HAWK SPRINGS RECREATION AREA...OR ABOUT 25 MILES SOUTH OF TORRINGTON...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4181 10422 4158 10422 4157 10405 4180 10406 $$ RUBIN
000 WWUS55 KCYS 020101 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MDT TUE AUG 1 2006 WYC015-020110- /O.CAN.KCYS.SV.W.0097.000000T0000Z-060802T0115Z/ GOSHEN WY- 701 PM MDT TUE AUG 1 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOSHEN COUNTY IS CANCELLED... THE THUNDERSTORM HAD MOVED EAST OF GOSHEN COUNTY AND WEAKENED. LAT...LON 4181 10422 4158 10422 4157 10405 4180 10406 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 12:19 PM MDT, 5 hours 54 minutes earlier.
Area forecast discussion, Aug 1, 12:19 PM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1219 PM MDT TUE AUG 1 2006 .SHORT TERM...RIGHT REAR QUADRANT OF THE JET MAX WILL BE OVER THE EASTERN PORTION OF THE CWA THIS EVENING. AN UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA TONIGHT...WITH THE STRONGEST ENERGY MOVING TO THE NORTH OF THE AREA. THE UPPER TROUGH AXIS WILL BE EAST OF THE CWA BY WED AFTERNOON. WESTERLY FLOW ALOFT WILL SET UP WED NIGHT AND A WEAK SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA. EAST TO SOUTHEAST UPSLOPE FLOW WILL CONTINUE AT THE SURFACE THIS EVENING AND OVERNIGHT AS SURFACE LOW MOVES FROM EASTERN CO INTO WRN KS. LOW AND MID LEVEL MOISTURE ASSOCIATED WITH THE UPPER TROUGH WILL BE OVER THE AREA. LIS THIS EVENING WILL BE FROM 0 TO -2. WILL CONTINUE WITH SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS EVENING. FOR WED...THUNDERSTORM ACTIVITY WILL BE LIMITED TO THE SOUTHERN LARAMIE RANGE WHILE THE REST OF THE AREA REMAINS DRY. HIGH TEMPERATURES WED WILL BE FROM 3 TO 5 DEGREES BELOW NORMAL. .LONG TERM...THURSDAY THROUGH WEDNESDAY. A BROAD FLAT UPPER RIDGE HOLDS OVER THE HIGH PLAINS AND EASTERN SLOPES OF THE ROCKIES THURSDAY AND INTO FRIDAY. THIS WILL KEEP POPS LOW AND TEMPERATURES NEAR NORMAL. ON SATURDAY THE RIDGE IS EXPECTED TO SHIFT EASTWARD OUT ONTO THE PLAINS AND ALLOW THE RETURN OF A SOUTHWESTERLY MONSOONAL FLOW THROUGH THE REMAINDER OF THE PERIOD. SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE NORMAL SATURDAY THROUGH WEDNESDAY DEVELOPING ON THE WESTERN SLOPES OF THE MOUNTAINS THEN SLIDING TO THE NORTHEAST BEFORE DISSIPATING DURING THE EVENING HOURS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...DAUGHERTY LONG TERM....COPLEY
Hazardous weather outlook, Aug 1, 9:40 AM MDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 940 AM MDT TUE AUG 1 2006 WYZ061>067-069-021100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 940 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. SOME STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING WEDNESDAY THROUGH MONDAY...ESPECIALLY IN AND NEAR THE MOUNTAINS. SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ059-060-068-070-021100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 940 AM MDT TUE AUG 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. SOME STORMS MAY PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. SEVERE DROUGHT AND HIGH WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.